Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Sharp pains in legs and arms
Sep 18, 2007

Dear Doc,

I have HIV 3 years now, and started treatment straight away. I'm on Ritonavir, Kivexa, & Saquinavir. 3 months ago I started getting severe pains in my ankles which then started travelling up my legs to my lower back. I went to my doctor's he did tests and told me to go to my HIV specialist which I did and he did tests and thinks it's not HIV-related but sent me to the neurology clinic to get a lumbar puncture, CT scan and MRI scan. They did nerve tests which came back good and put me Gabapentin 300mg 3 times a day increasing the dose to 600 mg 3 times a day and I'm on diclofenac too. I still haven't had the scans or lumbar, but the pains have now gone to my arms and wrists, it's like some one putting sharp needles into my bones. Can you tell me is this peripheral neuropathy or is it something else? Many thanks.

Response from Dr. Conway

This is a complicated question to answer. The doctors do not think the pains in your legs and back are related to HIV, and they are probably right. The medications you are taking are not often associated with neuropathy or nerve problems, so I do not think they are involved in the process either. I think the issues with your arms may or may not be related and we need to await your doctors opinion on this. For now, continue your HIV meds, go for all your tests and work closely with your doctor and other consultants to get to the bottom of this.



Previous
numb hands-arms
Next
reiter's syndrome abd HIV/AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement